Jan 7, 2014 my psychiatrist switched me from 60mg Cymbalta to 100mg Zoloft. The switch was made bc I felt after 5 yrs, the Cymbalta might be pooping out. The first week I took 30mg Cymbalta with 50mg Zoloft. After that week, I stopped Cymbalta and went to 100mg Zoloft. It's now a little over 4 weeks since the switch and I'm having panic attacks like I haven't had in years & also that disassociation feeling that goes along w/anxiety & depression. Per NP @ Psychs office, I'm to cut Zoloft dose to 50mg. Today was the first day. Tmr I go back to Psych to discuss dosage &/or trying a different med. Is anxiety a common/"normal" side effect if the dosage is wrong or perhaps the end is just wrong for me? I had no life altering symptoms for years on Cymbalta- it was a miracle for me in 2008 that helped me get out of a major funk. Now I'm regretting changing meds :( I'm wondering now if I need a similar class of meds that Cymbalta is in that not only is SSRI but also works on norepinephrine. I've also had intermittent shortness of breath the past 3-4 weeks. Lungs clear, pulmonary function test normal. Don't know if the shortness of breath is anxiety or something seperate but the timing correlates with the med changes. Any advice would be most appreciated!!
You stopped the Cymbalta very quickly. SNRIs are very difficult medications to stop taking, so you could be having withdrawal symptoms. Most recommended tapers say to do it at a speed that suits you. It's also good to completely stop your first drug before switching to a second so you can tell if you are suffering withdrawal symptoms or side effects of the new drug. So it could be, as you say, that the Cymbalta was just a better drug for you, but once you decided to stop taking it you made a major decision that required careful tapering protocols. You also moved up on Zoloft dosage very quickly, leaving you no time to get used to it. All in all, it doesn't sound like the safest or most careful way to do this and certainly not done in a way that lets you know what's truly happening and what will truly work or not. It's not me, but given your symptoms of heightened anxiety, I'd have a good talk with my psychiatrist -- in fact, given what I've been through to learn all this I'd find a new one -- and decide whether it might be safe and better to go back on Cymbalta and if you still want to stop it taper off it more slowly if going back on it gets rid of these new symptoms. Good luck.
Thank you for the replies! Last week was rough with the "breakdown" I basically had from apparently the Zoloft not being a good fit. It was too much serotonin or something. Ironically something similar happened in 2008 before I went on Cymbalta. The NP doubled the Prozac and that sent me over the edge into horrid panic & depression. I didn't make that correlation until this year when it seemed to happen with Zoloft (which is in the same SSRI family as Prozac). The tapering of the Cymbalta was standard, professional & medical protocol since I was going on another med. If I was stopping Cymbalta completely, the tapering would have been much slower. I must be an SNRI girl bc they put me back on Cymbalta. 30mg for a week then back to my original 60mg. They also prescribed Gabapentin for anxiety. It's non-narcotic & really works. It's also used for anti seizure and neuropathy (none if which I have). I'm already feeling better with the switch back to Cymbalta. Not 100% but in the right direction. My psychiatrist and his NP's are awesome and highly respected. The NP told me this happens unfortunately-the unpleasant side effects trying to find the right med. The shortness of breath is still there and I am still not sure why- if it's anxiety or something else. My Internist said lungs and heart clear and I had a pulmonary function test that showed normal-good results. I'm thinking it could be an allergy reaction to being in the house so much this nasty winter as I live in indiana & have been in the dry ,heated house for longer than usual. I also noticed our front entry rug where we keep our shoes & boots has been constantly wet for over a month and smells moldy. I'm sensitive to mold do maybe that's it?! Anyway, thank-you all so much for the replies and I wish you all the very best at where ever you are in your journey in life!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.